View Full Version : meds and tics


netsavy006
02-28-07, 09:33 PM
My tics were made worse by both Risperdal and Stimulants/Strattera. I don't normally have tics when off these types of meds but was surprised to find it in risperdal as it works somewhat oppisite to stimulants. Just venting on what I learned in me...

neon600
03-05-07, 10:46 PM
When my little one when on Adderall she first showed signs of tics, (facial grimacing as well as blinking) I was totally shocked when I found out that was what she had. Her adderall really didnt make it worse, but when the doctors screwed with her meds, it got MUCH worse on Concerta, believe it or not she had been showing signs of tourettes as early as age 4, of course then I didnt even know what that was until the facial grimacing happened. When she is concentrating really hard or tired, or anxious they seem to increase. I am hoping they will lessen and not get worse with all the med changes. She even took the time to explain to her girl scout troop why she has "tics", which I was very impressed with, I didnt think she had it in her.
Good luck!

netsavy006
03-07-07, 01:06 PM
Thanks. Best of luck to you too...

danigus
03-08-07, 12:59 AM
Yeah i never even knew what tics were until i started taking adderall (I was already taking prozac and lamictal too). Well I just thougt my eyes were dry at first (that still may be the reason). Well I looked up all kinds of info about all of the meds I was on and began to think prozac was causing me the problems. I finally convinced my doc to let me stop taking it 2 days ago. I feel so much better! No panic attacks and confusion and body parts going numb. I still have slight eye blinking though. My doc said she is gonna take me off stimulants if I still have that problem when I see her again (in three weeks). I need add meds! BTW I never told her I used to blink my eyes and nose and lick my hands and lips in elementary school. I just never knew that was a sign of anything until now. So do you think my eye blinking will go away?

netsavy006
03-08-07, 02:24 PM
If it's been happening since elementary school there may be a smaller chance that it will resolve on it's own... That's just my opinion on that matter. If it was happening before meds I think you should get evaluated to find out what is causing the tics... That is also my opinion...

Andi2
06-21-07, 02:07 PM
After being on Ritalin for a month we tried Concerta for my 7yo son. 30 Minutes after his first Concerta tab he started blinking. The blinking became worse over the next three days and we stopped the Concerta, went back on Ritalin. It's been 10 day now. The blinking is still with us, but getting better - he only blinks when under pressure. I'm holding thumbs it will dissappear altogether.

Scattered
08-20-07, 01:39 AM
My tics got problematic when added Prozac to the Concerta I was already taking. My jaw started moving and cheeks started sucking it. I got off all medication and it improved slowly, but still a year later, if I drink much caffeine or if I get stress it kicks right back it.

All day today my jaw has been working and it's so tired and sore -- I just hate it!:mad:

Andi2
08-26-07, 08:27 AM
It has been 2 months since my son started ticking because of the Concerta. The blinking vanished completely, but started again two weeks ago after a particular stressful week. At the moment our lives are calmer and the blinking seems on the out again.

From now on we will try to keep his situation as stress free as possible.

movingshadow
07-22-08, 11:20 AM
Meds cause turrets to outbreak - thats common knowledge for any doctor to tell whoever they are prescribing meds for.